From Tarragona, Spain:
My daughter has 7 year old. She has had Type 1 diabetes for almost a year. At first, she was a good control of her diabetes. Normally, she was always between 85 - 115 mg/dl. But, beginning about six months ago, she has had bad regulation of her diabetes, because over two or three days, she is high (250-340 mg/dl) and the next day she is low (50-70 mg/dl). We're trying to control this, but is very difficult to get it. She has a regular feeding (1400 calories per day). She use 80%-20% blended insulin, and Regular insulin for high blood glucose concentration. Please, can you help us with this?
It sounds like you need to discuss your child's insulin control with her doctor. If possible, you should try to see a Pediatric Endocrinologist experienced in taking care of children with diabetes.
As children grow, they need to adjust their insulin dose and meal plan. If your child is having high blood sugars for 2-3 days following a low blood sugar, it is possible that your child is actually receiving too much insulin. After a low blood sugar, the blood sugar can actually go high for 2 or 3 days. This happens when the body releases sugar which has been stored in the liver after a low blood sugar. This is called rebound hyperglycemia or the Somogyi effect. If you lower the insulin causing the low blood sugars, you may actually have fewer high blood sugars. If this happens frequently, the children often complain of being hungry even if they are gaining too much weight.
Original posting 14 May 97
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.